Alert archive / North Dakota / Red Flag Warnings in 2008
Red Flag Warning 10, NWS Bismarck, ND
NWS Bismarck, ND issued this red flag warning at Apr 18, 2008, 3:38 AM MDT for 36 counties in North Dakota. It took effect at Apr 18, 2008, 11:38 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2008, 3:38 AM MDT (09:38 UTC)
- In effect from
- Apr 18, 2008, 11:38 AM MDT
- Expired
- Apr 18, 2008, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Bismarck, ND
All 36 counties
Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, McLean County, ND, Mercer County, ND, Morton County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Sioux County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Ward County, ND, Wells County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 71 km from the middle of the area, began a volume at 09:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.6 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 2781 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
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
3 follow-up statements
000 WWUS83 KBIS 181742 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 1242 PM CDT FRI APR 18 2008 ...THE RED FLAG WARNING HAS BEEN EXTENDED THROUGH EARLY EVENING FOR WESTERN AND CENTRAL NORTH DAKOTA FOR LOW RELATIVE HUMIDITIES...GUSTY WINDS...AND DORMANT VEGETATION... .SOUTH WINDS WILL INCREASE TO AROUND 15 MPH WITH SOME GUSTS TO 25 MPH THIS AFTERNOON. MINIMUM RELATIVE HUMIDITIES WILL AGAIN RANGE FROM 15 TO 20 PERCENT. GRASSLANDS ARE DRY AND DOMINATED BY DORMANT VEGETATION...WITH LITTLE SIGN OF GREEN UP AS OF YET. A RED FLAG WARNING HAS BEEN ISSUED FOR ALL OF WESTERN AND CENTRAL NORTH DAKOTA THIS AFTERNOON THROUGH EARLY EVENING. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-190145- /O.EXT.KBIS.FW.W.0010.080418T1738Z-080419T0200Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 1242 PM CDT FRI APR 18 2008 /1142 AM MDT FRI APR 18 2008/ ...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING. SOUTH WINDS WILL INCREASE TO AROUND 15 MPH WITH SOME GUSTS TO 25 MPH THIS AFTERNOON. MINIMUM RELATIVE HUMIDITIES WILL AGAIN RANGE FROM 15 TO 20 PERCENT. GRASSLANDS ARE DRY AND DOMINATED BY DORMANT VEGETATION...WITH LITTLE SIGN OF GREEN UP AS YET. A RED FLAG WARNING HAS BEEN ISSUED FOR ALL OF WESTERN AND CENTRAL NORTH DAKOTA THIS AFTERNOON THROUGH EARLY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ JWS
000 WWUS83 KBIS 182043 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 343 PM CDT FRI APR 18 2008 ...THE RED FLAG WARNING HAS BEEN EXTENDED THROUGH EARLY EVENING FOR WESTERN AND CENTRAL NORTH DAKOTA FOR LOW RELATIVE HUMIDITIES...GUSTY WINDS...AND DORMANT VEGETATION... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... .SOUTH WINDS WILL INCREASE TO AROUND 15 MPH WITH SOME GUSTS TO 25 MPH THIS AFTERNOON. MINIMUM RELATIVE HUMIDITIES WILL AGAIN RANGE FROM 15 TO 20 PERCENT. GRASSLANDS ARE DRY AND DOMINATED BY DORMANT VEGETATION...WITH LITTLE SIGN OF GREEN UP AS OF YET. A RED FLAG WARNING HAS BEEN ISSUED FOR ALL OF WESTERN AND CENTRAL NORTH DAKOTA THIS AFTERNOON THROUGH EARLY EVENING SOUTHEASTERLY WINDS SUSTAINED AT 15-20 MPH WITH GUSTS OF 25-30 MPH ACROSS WESTERN AND CENTRAL NORTH DAKOTA COMBINED WITH TEMPERATURES IN THE LOW TO MID 70S PRODUCING RELATIVE HUMIDITY VALUES BETWEEN 15-20 PERCENT AND DRY VEGETATION WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS WESTERN AND CENTRAL NORTH DAKOTA SATURDAY AFTERNOON. RANGELAND FIRE DANGER VALUES WILL ALSO BE IN THE VERY HIGH TO EXTREME CATEGORIES ACROSS MUCH OF WESTERN AND CENTRAL NORTH DAKOTA ON SATURDAY AFTERNOON. AS A RESULT...A FIRE WEATHER WATCH IS IN EFFECT FROM 1 PM CDT TO 9 PM CDT SATURDAY. A COLD FRONT WILL TRAVERSE WESTERN AND CENTRAL NORTH DAKOTA SUNDAY AFTERNOON AND INTO THE OVERNIGHT. THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON AND INTO THE EARLY OVERNIGHT ACROSS THE WESTERN AND CENTRAL PORTIONS OF THE STATE. AT THIS TIME DRY LIGHTNING IS NOT EXPECTED. HOWEVER...LIGHTNING STRIKES ARE POSSIBLE AND WILL BE A HAZARD WITH DRY FUEL CONDITIONS. PRECIPITATION WILL CHANGE OVER INTO RAIN AND SNOW MIX BEHIND THE COLD FRONT SUNDAY NIGHT. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-190445- /O.NEW.KBIS.FW.A.0004.080419T1800Z-080420T0200Z/ /O.CON.KBIS.FW.W.0010.000000T0000Z-080419T0200Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 343 PM CDT FRI APR 18 2008 /243 PM MDT FRI APR 18 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING. SOUTH WINDS WILL INCREASE TO AROUND 15 MPH WITH SOME GUSTS TO 25 MPH THIS AFTERNOON. MINIMUM RELATIVE HUMIDITIES WILL AGAIN RANGE FROM 15 TO 20 PERCENT. GRASSLANDS ARE DRY AND DOMINATED BY DORMANT VEGETATION...WITH LITTLE SIGN OF GREEN UP AS YET. A RED FLAG WARNING HAS BEEN ISSUED FOR ALL OF WESTERN AND CENTRAL NORTH DAKOTA THIS AFTERNOON THROUGH EARLY EVENING. SOUTHEASTERLY WINDS SUSTAINED AT 15-20 MPH WITH GUSTS OF 25-30 MPH ACROSS WESTERN AND CENTRAL NORTH DAKOTA COMBINED WITH TEMPERATURES IN THE LOW TO MID 70S PRODUCING RELATIVE HUMIDITY VALUES BETWEEN 15-20 PERCENT AND DRY VEGETATION WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS WESTERN AND CENTRAL NORTH DAKOTA SATURDAY AFTERNOON. RANGELAND FIRE DANGER VALUES WILL ALSO BE IN THE VERY HIGH TO EXTREME CATEGORIES ACROSS MUCH OF WESTERN AND CENTRAL NORTH DAKOTA ON SATURDAY AFTERNOON. AS A RESULT...A FIRE WEATHER WATCH IS IN EFFECT FROM 1 PM CDT TO 9 PM CDT SATURDAY. A COLD FRONT WILL TRAVERSE WESTERN AND CENTRAL NORTH DAKOTA SUNDAY AFTERNOON AND INTO THE OVERNIGHT. THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON AND INTO THE EARLY OVERNIGHT ACROSS THE WESTERN AND CENTRAL PORTIONS OF THE STATE. AT THIS TIME DRY LIGHTNING IS NOT EXPECTED. HOWEVER...LIGHTNING STRIKES ARE POSSIBLE AND WILL BE A HAZARD WITH DRY FUEL CONDITIONS. PRECIPITATION WILL CHANGE OVER INTO RAIN AND SNOW MIX BEHIND THE COLD FRONT SUNDAY NIGHT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ AYD
000 WWUS83 KBIS 190200 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 900 PM CDT FRI APR 18 2008 ...THE RED FLAG WARNING HAS EXPIRED... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... .WINDS HAVE DECREASED AND RELATIVE HUMIDITIES HAVE BEGUN TO RECOVER OVER WESTERN AND CENTRAL NORTH DAKOTA. THE RED FLAG WARNING WHICH WAS IN EFFECT HAS BEEN ALLOWED TO EXPIRE. A FIRE WEATHER WATCH REMAINS IN EFFECT FOR TOMORROW. SOUTHEASTERLY WINDS SUSTAINED AT 15-20 MPH WITH GUSTS OF 25- 30 MPH ACROSS WESTERN AND CENTRAL NORTH DAKOTA COMBINED WITH TEMPERATURES IN THE LOW TO MID 70S PRODUCING RELATIVE HUMIDITY VALUES BETWEEN 15-20 PERCENT AND DRY VEGETATION WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS WESTERN AND CENTRAL NORTH DAKOTA SATURDAY AFTERNOON. RANGELAND FIRE DANGER VALUES WILL ALSO BE IN THE VERY HIGH TO EXTREME CATEGORIES ACROSS MUCH OF WESTERN AND CENTRAL NORTH DAKOTA ON SATURDAY AFTERNOON. AS A RESULT...A FIRE WEATHER WATCH IS IN EFFECT FROM 1 PM CDT TO 9 PM CDT SATURDAY. A COLD FRONT WILL TRAVERSE WESTERN AND CENTRAL NORTH DAKOTA SUNDAY AFTERNOON AND INTO THE OVERNIGHT. THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON AND INTO THE EARLY OVERNIGHT ACROSS THE WESTERN AND CENTRAL PORTIONS OF THE STATE. AT THIS TIME DRY LIGHTNING IS NOT EXPECTED. HOWEVER...LIGHTNING STRIKES ARE POSSIBLE AND WILL BE A HAZARD WITH DRY FUEL CONDITIONS. PRECIPITATION WILL CHANGE OVER INTO RAIN AND SNOW MIX BEHIND THE COLD FRONT SUNDAY NIGHT. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-191000- /O.EXP.KBIS.FW.W.0010.000000T0000Z-080419T0200Z/ /O.CON.KBIS.FW.A.0004.080419T1800Z-080420T0200Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 900 PM CDT FRI APR 18 2008 /800 PM MDT FRI APR 18 2008/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING HAS EXPIRED. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. WINDS HAVE DECREASED AND RELATIVE HUMIDITIES HAVE BEGUN TO RECOVER OVER WESTERN AND CENTRAL NORTH DAKOTA. THE RED FLAG WARNING WHICH WAS IN EFFECT HAS BEEN ALLOWED TO EXPIRE. A FIRE WEATHER WATCH REMAINS IN EFFECT FOR TOMORROW. SOUTHEASTERLY WINDS SUSTAINED AT 15-20 MPH WITH GUSTS OF 25- 30 MPH ACROSS WESTERN AND CENTRAL NORTH DAKOTA COMBINED WITH TEMPERATURES IN THE LOW TO MID 70S PRODUCING RELATIVE HUMIDITY VALUES BETWEEN 15-20 PERCENT AND DRY VEGETATION WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS WESTERN AND CENTRAL NORTH DAKOTA SATURDAY AFTERNOON. RANGELAND FIRE DANGER VALUES WILL ALSO BE IN THE VERY HIGH TO EXTREME CATEGORIES ACROSS MUCH OF WESTERN AND CENTRAL NORTH DAKOTA ON SATURDAY AFTERNOON. AS A RESULT...A FIRE WEATHER WATCH IS IN EFFECT FROM 1 PM CDT TO 9 PM CDT SATURDAY. A COLD FRONT WILL TRAVERSE WESTERN AND CENTRAL NORTH DAKOTA SUNDAY AFTERNOON AND INTO THE OVERNIGHT. THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON AND INTO THE EARLY OVERNIGHT ACROSS THE WESTERN AND CENTRAL PORTIONS OF THE STATE. AT THIS TIME DRY LIGHTNING IS NOT EXPECTED. HOWEVER...LIGHTNING STRIKES ARE POSSIBLE AND WILL BE A HAZARD WITH DRY FUEL CONDITIONS. PRECIPITATION WILL CHANGE OVER INTO RAIN AND SNOW MIX BEHIND THE COLD FRONT SUNDAY NIGHT. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Apr 18, 3:10 AM MDT, 28 minutes earlier.
Area forecast discussion, Apr 18, 3:10 AM MDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 410 AM CDT FRI APR 18 2008 .SHORT TERM...TODAY THROUGH SUNDAY NIGHT... FIRE WEATHER CONCERNS DOMINATE TODAY AND SATURDAY...WITH PRECIPITATION IN THE FORM OF RAIN/THUNDERSTORMS/SNOW FOR SUNDAY/SUNDAY NIGHT. CURRENTLY...SURFACE LOW PRESSURE FROM NORTHERN SASKATCHEWAN TO CENTRAL MONTANA EARLY THIS MORNING IS FORECAST TO REMAIN IN THE REGION TODAY AND TONIGHT. EXPECTING SOUTH/SOUTHWEST WINDS TO INCREASE TO 15 TO 20 MPH OVER THE FORECAST AREA...WITH GUSTS TO 25 MPH POSSIBLE. CONCERNED ABOUT FIRE WEATHER FOR TODAY AND SATURDAY. CHECK THE FIRE WEATHER DISCUSSION BELOW FOR DETAILS. TODAYS GFS RUN HAS SLOWED THE MAIN SYSTEM OF CONCERN FOR SUNDAY AND SUNDAY NIGHT. THE NAMS FASTER PROGRESSION IS MORE IN LINE WITH PREVIOUS MODEL RUNS. BASICALLY SLOWED PROGRESSION OF MAIN FEATURES OVER THE FORECAST AREA...BANKING ON THE SLOWER GFS. THE SYSTEM FOR SUNDAY IS IN THE FORM OF AN UPPER LEVEL TROUGH THAT MOVES INTO THE PACIFIC NORTHWEST TODAY...AND DEEPENS OVER THE WEST AND ROCKIES SATURDAY. THUS TODAY AND SATURDAY WILL BE DRY WITH SOUTHERLY WINDS AND ABOVE AVERAGE TEMPERATURES IN THE UPPER 60S TO LOWER 70S. BY SUNDAY MORNING THE FIRST OF A SERIES OF UPPER LEVEL SHORTWAVE ENERGY IMPULSES MOVES INTO WESTERN NORTH DAKOTA. MEANWHILE...THE ASSOCIATED SURFACE LOW HAS DEVELOPED OVER WYOMING AND WESTERN NEBRASKA WITH AN INVERTED TROUGH EXTENDING NORTHWARD FROM THE LOW TO THE WESTERN DAKOTAS/EASTERN MONTANA AND SASKATCHEWAN. THE UPPER LEVEL LOW MOVES ACROSS MONTANA AND APPROACHES THE WESTERN DAKOTAS BY MONDAY MORNING. AT THE SURFACE THE INVERTED TROUGH MOVES INTO THE CENTRAL DAKOTAS SUNDAY NIGHT BY MIDNIGHT...THEN LIFTS NORTHEASTWARD INTO SASKATCHEWAN/MANITOBA/MINNESOTA BY MONDAY MORNING. INCREASING LOW LEVEL MOISTURE AND A LOW LEVEL JET FORMS AHEAD OF THE SYSTEM. INSTABILITY PARAMETERS SHOWING LIFTED INDICES BELOW ZERO AND CAPE VALUES OF 200 TO 300 OR SO OVER SOUTHWESTERN NORTH DAKOTA. EXPECTING RAIN SHOWERS IN THE WEST SUNDAY MORNING...AND A CHANCE OF RAIN SHOWERS AND THUNDERSTORMS SUNDAY AFTERNOON AND EVENING...AND CHANCE OF RAIN AND SNOW SHOWERS WEST. CONVECTIVE SNOW IS POSSIBLE WITH THIS SYSTEM. ACCUMULATING SNOW IS MOST LIKELY OVER THE WEST...WHERE CONDITIONS WILL BE COLD ENOUGH FOR SNOW BEFORE THE SYSTEM LIFTS NORTHEAST INTO CANADA. .LONG TERM...MONDAY THROUGH THURSDAY NIGHT BY MONDAY THE COLD FRONT WILL BE TRHOUGH MOST OF THE CWA AND WE WILL HAVE THE DRY SLOT INTRUSION IN OUR AREA. ON TUESDAY ANOTHER SMALLER WAVE ORBITS THE UPPER LOW AND THIS WILL BRING A SECONDARY CHANCE OF SOME PRECIPITATION. MAYBE THURSDAY ANOTHER WAVE WILL SWING THROUGH BUT IT IS TOO FAR OUT TO PLACE BETS. && .AVIATION... NO AVIATION ISSUES OTHER THAN FOR A BUMPY RIDE BELOW 10000 FEET THIS AFTERNOON THANKS TO A WELL MIXED LOWER ATMOSPHERE BY AFTERNOON. && .FIRE WEATHER... EXPECTING A WARM DAY TODAY AND SATURDAY AS SOUTHERLY WINDS OF 15 TO 20 MPH WITH GUSTS TO 25 MPH AT TIMES. HIGHS IN THE UPPER 60S TO LOWER 70S WITH EXPECTED MINIMUM RELATIVE HUMIDITIES OF 15 TO 20 PERCENT TODAY AND 20 TO 25 PERCENT ON SATURDAY. WILL UPGRADE FIRE WEATHER WATCH TO A RED FLAG WARNING TODAY FOR ENTIRE FORECAST AREA. WILL NEED TO MONITOR THE NEXT MODEL RUN OR TWO TO ASSESS FIRE WEATHER CRITERIA FOR SATURDAY. SIMILAR CONDITIONS SATURDAY...EXCEPT MAY HAVE INCREASING DEWPOINTS ENOUGH FOR MINIMUM RELATIVE HUMIDITIES OF 25 PERCENT. && .BIS WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM THIS AFTERNOON THROUGH FRIDAY EVENING FOR NDZ001>005-009>013-017>023-025-031>037-040>048-050-051. && JV/RL
Hazardous weather outlook, Apr 17, 3:59 AM MDT, 23 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 459 AM CDT THU APR 17 2008 NDZ001>005-009>011-017>019-025-031>033-037-040>048-050-051-181000- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCKENZIE-DUNN-MERCER-FOSTER-GOLDEN VALLEY-BILLINGS-STARK-STUTSMAN- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- 459 AM CDT THU APR 17 2008 /359 AM MDT THU APR 17 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FIRE WEATHER WILL BE A CONCERN FRIDAY INTO SATURDAY AS HIGH TEMPERATURES RISE THROUGH THE 60S AND INTO THE LOWER 70S. MINIMUM HUMIDITIES WILL RANGE BETWEEN 15 AND 25 PERCENT DURING THE AFTERNOON AND EARLY EVENING. WINDS WILL GRADUALLY INCREASE THROUGH SATURDAY. CRITICAL FIRE WEATHER BEHAVIOR IS POSSIBLE BOTH DAYS. PLEASE REFER TO BISRFWBIS FOR THE LATEST RED FLAG WARNINGS THAT MAY BE ISSUED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ012-013-020>023-034>036-181000- MCHENRY-PIERCE-OLIVER-MCLEAN-SHERIDAN-WELLS-MORTON-BURLEIGH- KIDDER- 459 AM CDT THU APR 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA AND SOUTH CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT RED FLAG WARNING IN EFFECT THURSDAY AFTERNOON THROUGH EARLY EVENING FOR PORTIONS OF CENTRAL NORTH DAKOTA FOR LOW RELATIVE HUMIDITIES AND STRONG WINDS AND DORMANT VEGETATION. MINIMUM HUMIDITIES WILL BECOME CRITICAL AGAIN THIS AFTERNOON RANGING BETWEEN 15 AND 20 PERCENT THROUGH EARLY EVENING OVER PORTIONS OF CENTRAL NORTH DAKOTA. SOUTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS TO NEAR 25 MPH WILL ALSO DEVELOP DURING THE TIME OF CRITICAL MINIMUM HUMIDITIES. THE COMBINATION OF LOW RELATIVE HUMIDITIES...STRONG WINDS...A VERY HIGH RANGELAND FIRE DANGER INDEX...AND DORMANT VEGETATION WILL MAKE FOR CRITICAL FIRE WEATHER BEHAVIOR. THUS A RED FLAG WARNING HAS BEEN ISSUED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FIRE WEATHER CONCERNS WILL CONTINUE FRIDAY THROUGH SATURDAY. HIGH TEMPERATURES WILL RISE THROUGH THE 60S AND INTO THE LOWER AND MIDDLE 70S. MINIMUM HUMIDITIES WILL RANGE BETWEEN 15 AND 20 PERCENT. WINDS WILL GRADUALLY INCREASE THROUGH SATURDAY. CRITICAL FIRE WEATHER BEHAVIOR IS POSSIBLE BOTH DAYS. PLEASE REFER TO BISRFWBIS FOR THE LATEST RED FLAG WARNINGS THAT MAY BE ISSUED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. KS
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 2:43 PM MDT | Fire Weather Watch | BIS | Adams, Billings, Bottineau, Bowman, Burke, Burleigh and 30 more | 13 hr |
Nearby
Red Flag Warnings in North Dakota, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.